MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0045
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762)
Date of Event 12/11/2024
Type of Reportable Event Death
Event or Problem Description
An impella cp was inserted via the right femoral artery to support the 71 year old female patient admitted in after a st- elevation myocardial infarction, presenting in scai stage e shock.The patient had arrested in the field and been given cpr by the emergency services.The cp was placed and the cardiac team performed percutaneous coronary intervention.The patient was supported by the cp pump, vasopressin, and calcium chloride.The patient was being transferred from the catheterization lab, and became bradycardic and then went into pulseless electrical activity (pea) and was returned to the lab.Acls protocols were initiated and epinephrine was given but patient was unable to be resuscitated.The patient expired in the cath lab despite all efforts.The death is conservatively being reported to the impella cp but is unlikely related and is most likely attributed to patients underlying critical condition as they presented in scai stage e shock after a community arrest with cpr/acls, and with ongoing hemodynamic instability inclusive of pea and need for ongoing acls needs/interventions.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Corrected information was provided in d3.Upon review, it was identified that it was inadvertently omitted from the initial report.H6 component code, type of investigation, investigation findings, and investigation conclusions codes have been updated to reflect investigation closure.The root cause of the injury was unable to be determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key25445375
Report Number1220648-2026-08634
Device Sequence Number5727725
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)260731(10)2025572964
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number0048-0045
Device Lot Number2025572964
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date06/09/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age71 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite